Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 48, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 25, 2002, 3:44 AM CDT for Yell County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2002, 3:44 AM CDT (08:44 UTC)
- Expired
- Aug 25, 2002, 5:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Yell County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 250844 FFWLIT ARC149-251045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 342 AM CDT SUN AUG 25 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... YELL COUNTY IN CENTRAL ARKANSAS * UNTIL 545 AM CDT * DOPPLER WEATHER RADAR INDICATES AS MUCH AS 3 INCHES OF RAIN HAS FALLEN IN THE VICINITY OF DANVILLE DURING THE PAST SEVERAL HOURS. WITH SEVERAL MORE HOURS OF RAIN LIKELY...SOME WHICH WILL BE HEAVY ...FLASH FLOODING IS LIKELY TO OCCUR. && BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN AROUND AND GO THE OTHER WAY. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3513 9310 3486 9331 3492 9365 3519 9347 $$ 56
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 11:45 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Aug 24, 11:45 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1145 PM CDT SAT AUG 24 2002 UPDATED FORECAST EARLIER THIS EVENING. SCATTERED STORMS DEVELOPING IN NORTHEAST OKLAHOMA/SOUTHERN MISSOURI...AND WILL HEAD INTO NORTHERN/WESTERN ARKANSAS OVERNIGHT. PUT IN CHANCE OF THUNDER NORTH/WEST...WITH SLIGHT CHANCES OF PRECIPITATION ELSEWHERE. OTHERWISE...FRONT IN NORTHERN ARKANSAS WILL MOVE SLOWLY SOUTH OVERNIGHT AND ON SUNDAY. SCATTERED THUNDERSTORMS EXPECTED ALONG FRONT...AND MAINLY ACROSS CENTRAL/SOUTHERN ARKANSAS ON SUNDAY. FRONT WILL CONTINUE HEADING SOUTH EARLY NEXT WEEK OR WILL DISSIPATE. BOTTOM LINE IS THAT SLIGHTLY COOLER/DRIER AIR WILL FILTER INTO THE STATE FROM THE NORTH WITH RAIN CHANCES DECREASING. (46) .LZK...NONE
In the hours before
Local storm report, Aug 25, 3:29 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
329 AM CDT SUN AUG 25 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 AM DANVILLE AR 60 MPH TSTM WIND GUST
08/25/02 YELL
56The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 2:24 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 31 min |
| Aug 25, 2:56 AM CDT | Severe Thunderstorm Warning | LZK | Yell | 29 min |
| Aug 25, 3:08 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 42 min |
| Aug 25, 5:29 AM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 46 min |
| Aug 25, 7:20 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 30 min |
| Aug 25, 7:21 AM CDT | Severe Thunderstorm Warning | LZK | Desha | 29 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.